Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


The Picard theorem for Riemann surfaces
HTML articles powered by AMS MathViewer

by H. L. Royden PDF
Proc. Amer. Math. Soc. 90 (1984), 571-574 Request permission


Let $W$ be a Riemann surface other than the sphere, plane, punctured plane or torus. Let $f$ be a holomorphic map of the punctured disk $0 < \left | z \right | < 1$ into $W$. Then $f$ can be extended to a holomorphic map of the disk $\left | z \right | < 1$, possibly, into a Riemann surface ${W^ * }$ containing $W$. We give a new proof of this fact and explore some consequences of it.
  • Maurice Heins, On Fuchsoid groups that contain parabolic transformations, Contributions to function theory (Internat. Colloq. Function Theory, Bombay, 1960) Tata Institute of Fundamental Research, Bombay, 1960, pp. 203–210. MR 0151613
  • Heinz Huber, Über analytische Abbildungen Riemannscher Flächen in sich, Comment. Math. Helv. 27 (1953), 1–73 (German). MR 54051, DOI 10.1007/BF02564552
  • A. Marden, I. Richards, and B. Rodin, Analytic self-mappings of Riemann surfaces, J. Analyse Math. 18 (1967), 197–225. MR 212182, DOI 10.1007/BF02798045
  • Makoto Ohtsuka, On the behavior of an analytic function about an isolated boundary point, Nagoya Math. J. 4 (1952), 103–108. MR 48586
  • Makoto Ohtsuka, Boundary components of abstract Riemann surfaces, Lectures on functions of a complex variable, University of Michigan Press, Ann Arbor, Mich., 1955, pp. 303–307. MR 0069277
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30F35, 30F99
  • Retrieve articles in all journals with MSC: 30F35, 30F99
Additional Information
  • © Copyright 1984 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 90 (1984), 571-574
  • MSC: Primary 30F35; Secondary 30F99
  • DOI:
  • MathSciNet review: 733408